Q:

Can I take paracetamol and mefenamic acid?

A:

Quick Answer

No known interactions exist between mefenamic acid and paracetamol, so both drugs can be taken at the same time, according to Drugs.com. Mefenamic acid is a non-steroidal anti-inflammatory drug, while paracetamol is a miscellaneous analgesic. In the United States, Canada and Japan, paracetamol is called acetaminophen.

Continue Reading

Full Answer

Paracetamol is often used for moderate pain caused by such ailments as headaches and toothaches. According to WebMD, paracetamol does not have any side effects when taken in recommended amounts, but it can cause hepatotoxicity and renal tubular necrosis if taken in amounts greater than 4,000 milligrams per day. The symptoms of paracetamol overdose include nausea, vomiting, loss of appetite, sweating, feeling tired and bleeding, according to MedlinePlus.

Mefanamic acid is prescribed to help reduce menstrual pain during a period. Mayo Clinic advises that before taking this medication, patients check if they are allergic to any of its ingredients. They should not take it if a history of previous allergic reactions to non-steroidal anti-inflammatory drugs exists. Because this category of drugs is associated with a number of drug interactions, patients taking certain medications should consult with their physician before taking mefanamic acid.

Patients with anemia, active bleeding, blood clots, heart disease, liver disease and other serous medical problems may develop severe side effects when taking mefanamic acid, according to Mayo Clinic.

Learn more about Drug Interactions

Related Questions

Explore